Alert archive / Washington / Snow Advisories in 2008

Snow Advisory 21, NWS Seattle, WA

April 18, 2008

NWS Seattle, WA issued this snow advisory at Apr 18, 2008, 5:05 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 5:05 PM PDT (00:05 UTC)
Expired
Apr 19, 2008, 5:00 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSEW 190005
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
505 PM PDT FRI APR 18 2008

...A SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF WESTERN WASHINGTON
INCLUDING SNOHOMISH COUNTY AND THE CASCADE MOUNTAINS..

...SNOW TONIGHT WITH 1 TO 3 INCHES IN THE LOWLANDS OF SNOHOMISH
COUNTY AND 4 TO 8 INCHES IN THE CASCADES...

WAZ505-507-518-519-190815-
/O.NEW.KSEW.SN.Y.0021.080419T0005Z-080419T1200Z/
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
505 PM PDT FRI APR 18 2008

...SNOW ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY...

EXPECT SNOW TONIGHT WITH 1 TO 3 INCHES IN THE LOWLANDS OF SNOHOMISH
COUNTY AND 4 TO 8 INCHES IN THE CASCADES. EXPECT SLUSHY ROADS IN
THE LOWLANDS...ESPECIALLY ON THE HILLS OF SNOHOMISH COUNTY.
PEOPLE VENTURING INTO THE CASCADES CAN EXPECT SNOW COVERED
HIGHWAYS TONIGHT. THE PUGET SOUND CONVERGENCE ZONE HAS DEVELOPED
OVER SNOHOMISH COUNTY THIS EVENING. AN INCH OF SNOW HAS ALREADY
FALLEN ON SOME OF THE HILLS AROUND EVERETT AND LAKE STEVENS.
EXPECT A CHANCE OF THUNDERSTORMS TONIGHT AS WELL AS THE AIR MASS
IS VERY UNSTABLE...HEAVIER SNOW SHOWERS MAY REDUCE THE VISIBILITY
TO A QUARTER MILE OF LESS AT TIMES.

 

$$
2 follow-up statements
000 
WWUS46 KSEW 190215
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
715 PM PDT FRI APR 18 2008

...A SNOW ADVISORY REMAINS IN EFFECT FOR THE CASCADE MOUNTAINS..
...THE SNOW ADVISORY FOR SNOHOMISH COUNTY HAS BEEN CHANGED TO A
HEAVY SNOW WARNING FOR TONIGHT...

WAZ505-507-191100-
/O.UPG.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/
/O.NEW.KSEW.HS.W.0006.080419T0215Z-080419T1200Z/
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
715 PM PDT FRI APR 18 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HEAVY SNOW
WARNING IN EFFECT UNTIL 5 AM. UP TO 7 INCHES OF SNOW WILL FALL
TONIGHT...ALTHOUGH MANY LOCATIONS WILL SEE ONLY 1 TO 3 INCHES. THE
HEAVIEST SNOW HAS FALLEN AROUND PAINE FIELD AND FROM LAKE STEVENS
TO SNOHOMISH AND MONROE...WHERE UP TO 5 INCHES WAS ON THE GROUND
AS OF 7 PM ON SOME OF THE HILLS. MOTORISTS CAN EXPECT SLUSHY
ROADS IN SNOHOMISH COUNTY TONIGHT.

 

$$

WAZ518-519-191100-
/O.CON.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
715 PM PDT FRI APR 18 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 
6 INCHES OF SNOW HAS FALLEN ON SNOQUALMIE PASS SO FAR THIS
AFTERNOON AND EVENING. BY DAYBREAK 5 TO 10 INCHES OF SNOW WILL
HAVE FALLEN IN THE CASCADES. MOTORISTS CAN EXPECT WINTER DRIVING
CONDITIONS. 

$$
000 
WWUS46 KSEW 190601
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1101 PM PDT FRI APR 18 2008


WAZ505-507-191200-
/O.CON.KSEW.HS.W.0006.000000T0000Z-080419T1200Z/
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
1101 PM PDT FRI APR 18 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FOR THE EVERETT AREA AND
THE EAST PUGET SOUND LOWLANDS UNTIL 5 AM PDT SATURDAY.

FOUR TO SIX INCHES OF SNOW WILL FALL TONIGHT...WITH LOCAL
ACCUMULATIONS AS MUCH AS 10 INCHES POSSIBLE. THE HEAVIEST SNOW
CONTINUES TO FALL ALONG AND NORTH OF A LINE EXTENDING FROM PAINE
FIELD SOUTHEAST TO JUST NORTH OF LAKE SAMMAMISH. MOTORISTS CAN
EXPECT SLUSHY ROADS IN SNOHOMISH COUNTY TONIGHT.

$$

WAZ510-191200-
/O.EXA.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/
ADMIRALTY INLET AREA-
1101 PM PDT FRI APR 18 2008

...SNOW ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW
ADVISORY FOR THE ADMIRALTY INLET AREA INCLUDING WHIDBEY AND CAMANO ISLAND...WHICH
IS IN EFFECT UNTIL 5 AM PDT SATURDAY.

DOPPLER RADAR IS SHOWING HEAVY SHOWERS EXTENDING FROM JUST NORTH
OF COUPEVILLE SOUTHEAST OVER CAMANO ISLAND. SNOW ACCUMULATIONS OF
1 TO 3 INCHES ARE POSSIBLE.

$$

WAZ518-519-191200-
/O.CON.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1101 PM PDT FRI APR 18 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTHERN AND CENTRAL
CASCADES AND PASSES UNTIL 5 AM PDT SATURDAY.

SEVEN INCHES OF SNOW HAS FALLEN ON SNOQUALMIE PASS AND NINE INCHES
ON STEVENS PASS SO FAR THIS AFTERNOON AND EVENING. BY DAYBREAK 7 TO
11 INCHES OF SNOW WILL HAVE FALLEN IN THE CASCADES. MOTORISTS CAN
EXPECT WINTER DRIVING CONDITIONS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this snow advisory went out at Apr 18, 2:45 PM PDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 18, 2:45 PM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
245 PM PDT FRI APR 18 2008

.SYNOPSIS...A COLD UPPER LEVEL TROUGH WILL LINGER OVER THE PACIFIC
NORTHWEST THROUGH SUNDAY. SNOW SHOWERS ARE POSSIBLE AT TIMES THROUGH
SUNDAY MORNING. THE UNUSUALLY COLD AIR MASS WILL PERSIST OVER
WESTERN WASHINGTON THROUGH THE WEEKEND...THEN A SLOW WARMING AND
DRYING TREND WILL COMMENCE NEXT WEEK.

&&

.SHORT TERM...COLD AIR HAS SETTLED OVER THE REGION NORTH OF SEATTLE.
IT WILL SPREAD SOUTH TONIGHT. VIRTUALLY ANY KIND OF WEATHER SEEMS
POSSIBLE AT THIS POINT AND INDEED MANY KINDS HAVE ALREADY BEEN
OBSERVED...INCLUDING RAIN AND SNOW SHOWERS...SMALL HAIL...AND BREEZY
CONDITIONS. SOME ECHOES ON THE NEWLY BACK IN SERVICE KATX RADAR HAVE
THREATENED TO TURN INTERESTING BUT AS OF YET NONE HAVE.

THE COLD AIR ALOFT WILL STAY THERE THROUGH SUNDAY. UNTIL THEN THE
SAME MIX OF WEATHER IS POSSIBLE. HAVE ALSO ADDED ISOLATED
THUNDERSTORMS TO THE MIX SATURDAY AFTERNOON. NOT LOOKING FOR ANY
ACCUMULATIONS...LESS THAN AN INCH...AND ANY SNOW THAT FALLS IN THE
DAYTIME IS LIKELY TO MELT QUICKLY. THAT HAS HAPPENED TODAY ALREADY.
OVERNIGHT IF TEMPS STAY AT OR BELOW FREEZING FOR SEVERAL HOURS THERE
MIGHT BE A LITTLE ACCUMULATION IN ISOLATED SPOTS. BUT OVERALL THIS
DOES NOT LOOK LIKE A WIDESPREAD EVENT...MUCH MORE SHOWERY FOR THAT.
EVEN THE MOUNTAINS ARE NOT LIKELY TO GET A LOT OF SNOW AND HAVE
INDICATED SUB-ADVISORY AMOUNTS THERE.

BY SUNDAY SHOULD SEE A BIT MORE SUN AS UPPER LOW BEGINS TO
DISSIPATE. TEMPS WILL STILL BE ON THE COOL SIDE BUT SHOULD SEE SOME
PLACES GET TO 50 OR SO. MONDAY WILL BE A DEGREE OR TWO WARMER. BURKE

.LONG TERM...NEW MODELS KEEP THINGS COOL THROUGH ABOUT THURSDAY.
SOME WARMING INDICATED LATE IN THE WEEK...PERHAPS ALL THE WAY UP TO
CLIMATOLOGICAL AVERAGE FOR THIS TIME OF YEAR WHICH IS ABOUT 60 AT
KSEA. BURKE

&&

.AVIATION...AN UNSEASONABLY COLD UPPER LEVEL TROUGH OF LOW PRESSURE
WILL REMAIN OVER THE REGION TONIGHT AND SAT. THE AIR MASS WILL BE
COOL MOIST AND SOMEWHAT UNSTABLE...WITH THE SNOW LEVEL BELOW 1000 FT
AND SHOWERS POSSIBLY FALLING AS SNOW OR RAIN AND SNOW MIXED AT SEA
LEVEL TONIGHT AND SAT MORNING. THE PUGET SOUND CONVERGENCE ZONE
EXTENDING EAST FROM THE EVERETT AREA INTO THE CASCADES WILL CONTINUE
THIS EVENING THEN DISSIPATE OVERNIGHT.

AT KSEA...THE CONVERGENCE ZONE WILL ALMOST CERTAINLY REMAIN NORTH OF
KSEA. VFR WILL BE THE PREDOMINANT CONDITION THIS EVENING...BUT
OCCASIONAL BKN OR OVC LAYERS 2000 TO 3000 FT ARE LIKELY IN SHOWERS.
THE AIR MASS IS COLD ENOUGH FOR SNOW OR MIXED RAIN AND SNOW AT KSEA
...BUT WORST CASE SCENARIO AND AN OUTSIDE CHANCE AT BEST IS PROBABLY
ACCUMULATION OF 1/2 INCH. SOUTHWEST WIND 10 TO 16 KT THIS EVENING
AND GUSTING 24 KT...BECOMING SOUTH 8 TO 12 KT OVERNIGHT. MCDONNAL

&&

.MARINE...STRONG ONSHORE FLOW WILL CONTINUE THIS EVENING PRODUCING
SMALL CRAFT ADVISORY WINDS ALL WATERS...WITH SHOWER ACTIVITY ADDING
TO THE GUSTY NATURE OF THE WINDS. PUGET SOUND CONVERGENCE ZONE WILL
CONTINUE THIS EVENING AND DISSIPATE OVERNIGHT. WINDS WILL EASE
OVERNIGHT AND GRADUALLY TURN NORTHERLY OFFSHORE AS A SURFACE LOW
MOVES FROM SOUTHWEST BRITISH COLUMBIA TO THE NORTH WASHINGTON COAST.
A COLD FRONT WILL ARRIVE FROM THE NORTH ON SAT...REINFORCING
OFFSHORE NORTHERLY FLOW SAT NIGHT THROUGH MON. MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
GALE WARNING CENTRAL AND EASTERN STRAIT.
SMALL CRAFT ADVISORY FOR THE REMAINDER OF THE WATERS.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Apr 18, 12:41 PM PDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1241 PM PDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     NON-TSTM WND GST 4 ESE LOWER ELWHA       48.13N 123.48W
04/18/2008  M46 MPH          CLALLAM            WA   TRAINED SPOTTER

            GUST OCCURRED AT 1145 AM.

&&

GRUB
Local storm report, Apr 18, 2:28 PM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
228 PM PDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     SNOW             4 SW EVERETT            47.92N 122.25W
04/18/2008  M0.9 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            MIXTURE OF SNOW AND GRAUPEL. STOPPED SNOWING.

&&

GRUB
Local storm report, Apr 18, 3:13 PM PDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
313 PM PDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 NNE BREMERTON         47.58N 122.69W
04/18/2008  M0.25 INCH       KITSAP             WA   TRAINED SPOTTER

0309 PM     HAIL             S SPANAWAY              47.10N 122.43W
04/18/2008  M0.25 INCH       PIERCE             WA   TRAINED SPOTTER

&&

GRUB
Local storm report, Apr 18, 3:31 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
331 PM PDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     SNOW             2 W FRIDAY HARBOR       48.53N 123.08W
04/18/2008  U0.0 INCH        SAN JUAN           WA   TRAINED SPOTTER

            STARTED SNOWING AFTER 215 PM. SNOW DID NOT STICK AND HAS
            MELTED.

&&

GRUB
Local storm report, Apr 18, 3:50 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
350 PM PDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     SNOW             2 ESE GOLD BAR          47.85N 121.65W
04/18/2008  M1.8 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            ELEVATION 600 FEET.

&&

GRUB
Local storm report, Apr 18, 4:12 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
412 PM PDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     SNOW             5 NE INDEX              47.87N 121.48W
04/18/2008  M1.0 INCH        SNOHOMISH          WA   TRAINED SPOTTER

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:15 PM PDTHeavy Snow WarningSEW10 hr
Apr 19, 8:30 AM PDTSnow AdvisorySEW4 hr

Nearby

Snow Advisories in Washington, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.